MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
When retracting the heliostar balloon to the guidestar sheath, the physician experienced a lot of resistance and couldn't get the heliostar balloon back into the sheath without applying a lot of force.The physician re-inflated and then deflated the balloon (for 30 seconds) and attempted to pull the balloon back into the sheath.The physician noticed that when pulling the balloon back, the sheath would deflect with the force applied until it finally released and the tip of the sheath jumped and we heard a very loud sound (pop sound).This occurred only on the right pulmonary veins.At the end of the procedure, when pulling the catheter out the physician noticed a lot of leaking from the valve (hub).The procedure was successfully completed.No patient harm reported.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, d9, g1, g3, g6, h2, h3, h6, h10.One 13.5f guidestar steerable guiding sheath was received back from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.According to the event description summary, it took a lot of force to retract the balloon from the sheath and when and once released, a very loud pop sound was heard.Leakage from the valve was noticed toward the end of the procedure.Upon evaluation of the returned product, it was found that the sheath would not deflect when the deflection collar was rotated.The sheath was x-rayed through distal tip.It was found that the anchor ring remained in its original intended position and the pullwire was still attached without any damage.When the handle was x-rayed, it was found that the small and large hypotubes were intact.No slack was found in the pullwire that protrudes from the large hypotube when viewed under x-ray.When the handle was removed, it was found that the crimps that hold the hypotube/pullwire assembly together were insufficient and that's why the sheath no longer deflected.No breaks were found in the pullwire when viewed under x-ray.The valve was viewed under a 10x microscope and looked normal with no anomalies.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no leakage was observed from the hemostatic valve.The sheath was further pressurized beyond 300kpa and no leakage was observed from the stopcock, sideport tubing or through the handle.A fit check was performed with the accompanying 13.5f dilator.The dilator passed fully and smoothly all the way through the sheath.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Deflection issue: returned device analysis revealed sheath would no longer deflect.The crimp in the hypotube that holds the pullwire in place was not sufficient enough to hold the entire assembly together.The reason for return was confirmed.The crimping of the hypo-tube portion of the handle assembly process for this packaged lot is from 4 different handle assembly lots.Process deviation was initiated to ensure the crimp on the hypotube assembly holds together.Manufacturing and qa personnel have been trained to the changes stated in the deviation.Ccr210813-a was completed to update the procedure to implement a dual crimper.Capa was initiated to investigate the root cause and implement corrective action to prevent recurrence of this issue.Note: the force it took in order to withdraw the balloon catheter along insufficient crimping are most likely the reason the sheath would no longer deflect.It is unknown why the user heard a popping sound as the pullwire did not break.Leakage issue: returned device analysis revealed the sheath was within manufacturing specifications.The hemostatic valve looked normal and intact.The sheath did not leak when tested manually.The sheath also met the iso leakage test method requirement.A fit check using the accompanying 13.5f dilator confirmed that the inner diameter of the sheath was within spec.According to the dhr, the sheath passed all in-process and final inspection steps including visual, mechanical, dimensional and leak testing.No manufacturing defects were found.Per manufacturing procedure (destino twist steerable guiding sheath handle assembly) sample size: 100%.At the time of manufacture, the procedure used to assemble this unit was at rev-02.The following procedure was used to assemble.Position the small hypo-tube onto the pull wire of the sheath.Insert the small hypo-tube into the large hypo tube until it is bottomed out inside the large hypo-tube.Using a ruler, measure the exposed length of the small hypo-tube.Pull the small hypotube an additional 4+/-0.5mm out of the large hypo-tube.Verify that the exposed length of the small hypo-tube is 4+/-0.5mm longer than the bottomed out measurement.Verify that there are two crimps present and using a ruler verify that the distance between the crimp 1 and the proximal end is 3+/-0.5mm and the second crimp is 8+/-0.5mm from the proximal end.Trim the excess pull wire that extends past the small hypo-tube.The procedure was updated as part of ccr210813-a to add the following controls: to add dual crimper method for 12f and larger sheaths.Manually deflect the sheath by grabbing the shaft with one hand about 4 inches from the distal tip and grabbing the worm gear with the other hand and pull back on the worm gear.In the event the crimp lets loose during deflection, rework the crimping process.Per qa procedure: (destino steerable guiding sheath in-process and final inspection) perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel.Aql sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal leak test: sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal perform leak test according to procedures based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel at aql level ansi z 1.4, gen level i, normal, aql 1.5 normal.Per ifu: preparing steerable sheath for insertion verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.No further follow-up is required.Based on the investigation, a capa has been initiated to investigate and prevent the reoccurrence of this issue in guidestar sheath.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key14078450
Report Number1035166-2022-00049
Device Sequence Number20155963
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberD141101
Device Catalogue NumberD141101
Device Lot NumberC8-19616
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown